MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY.

GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY.
Model Number 21569800
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Burning Sensation (2146)
Date of Event 04/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's ref: #sf (b)(4).A device history record review have been completed.No deviation or changes were found during manufacturing of the device.It has been reported that the patient burnt fingers which needed no medical attention.There is insufficient information at the moment to make an assessment.There is no evidence provided for the 'alleged burn' sustained.It is also unclear why the patient touched the charger when there was reported 'smoke and smell'.Risk assessment, clinical evaluation and device investigation is pending.This is an initial report.Investigation is still in progress; a final report will be submitted upon completion.
 
Event or Problem Description
It has been reported- charger started to smoke and smell -burned fingers -no medical attention.The malfunction happened on an unknown date ((b)(6) 2023 best estimate).Original equipment was used.There is no photo or medical confirmation of the alleged burn.Follow up is expected.
 
Additional Manufacturer Narrative
Manufacturer's ref: #(b)(4) a device history record review have been completed.No deviation or changes were found during manufacturing of the device.It has been reported that the patient burnt fingers which needed no medical attention.There is insufficient information at the moment to make an assessment.There is no evidence provided for the 'alleged burn' sustained.It is also unclear why the patient touched the charger when there was reported 'smoke and smell'.Risk assessment, clinical evaluation and device investigation is pending.This is an initial report.Investigation is still in progress; a final report will be submitted upon completion.08jun2023 changes in the report from initial report to final report: h3 device evaluated by manufacturer? changed from "device evaluation anticipated, but not yet begun (02)" to "device problem already known, no evaluation necessary (04)" h4 added manufacturing date of device based on the received photo it is identified plastic is melted at the charger where the cable plugs into the charger.No information received why the patient touched the charger when there was reported 'smoke and smell' - information received "the patient ddid touch the charger to disconnect it from the wall" trended case concluded: the usb-c connector has broken down mechanical.It is a known problem with usb connectors, that in rare cases wear or dirt/moist can create a low ohmic path from vbus to gnd, that potential can cause a heating inside of the connector.Clinical evaluatioon of the event: it has been reported that -the patient touched the charger and burned his fingers while trying to disconnect it from the wall despite the fact charger showed smoke and there was smell.No medical attention was needed.Original accessories were used.No property damage reported.The chargers have been tested according to applicable safety standards.These risks are reduced as far as possible and the probability of occurrence of these events is considered very low.In case of moisture, sweat or dirt in the connector, there can be high temperatures inside the connector due to power dissipation when connected to the charger plug.There can be melting of the plastic around the connector and is visible to the naked eye.It is highly unlikely that the user would touch in case there appears to be melting or high temperatures.In the unlikely event of the user touching this overheated device, it can lead to superficial or minor injury that would in most cases require no medical intervention.There are no new clinical aspects (e.G., unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusion herein are sufficient.Risk register conclusion reference: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.This is a final report.
 
Event or Problem Description
It has been reported- charger started to smoke and smell -burned fingers -no medical attention.The malfunction happened on an unknown date (apr-2023 best estimate).Original equipment was used.There is no photo or medical confirmation of the alleged burn.Follow up is expected.08jun2023 the event occurred easter day (estimated 9apr2023) based on the received photo it is identified plastic is melted at the charger where the cable plugs into the charger.Device is bought 28jan2022 device is out of warranty.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY.
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key16912355
Report Number3005650109-2023-00065
Device Sequence Number20422173
Product Code OSM
UDI-Device Identifier05708296200276
UDI-Public05708296200276
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number21569800
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer04/11/2023
Initial Report FDA Received Date05/11/2023
Supplement Report FDA Received Date06/08/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/24/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale